Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 500, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 2:45 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 6, 2007, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 061948
FFWEWX
TXC013-127-163-507-062245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON...
DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...
ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY...
BATESVILLE...
* UNTIL 545 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
RAIN...HEAVY AT TIMES...ASSOCIATED WITH SHOWERS AND THUNDERSTORMS
OVER THE AREA. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR
THE NEXT FEW HOURS. LOCALLY HEAVY RAIN...WIND GUSTS OF 25 TO 40
MPH...AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED. THIS MAY
CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORE...
LYTLE...LOMA VISTA...LEMING...FRIO TOWN AND BIG FOOT
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2909 10011 2909 9882 2925 9880 2912 9843
2879 9811 2862 9834 2864 9835 2864 9939
2820 9940 2821 10011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:05 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 6, 1:05 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT FRI JUL 6 2007 .AVIATION... CIGS 3 THSD TO 6 THSD BKN WITH SCT AREAS OF CIGS 2 THSD TO 3 THSD OVC AND VSBYS AOB 3 MI IN SHRA AND TSRA WILL CONTINUE THRU 23Z BECOMING 5 THSD SCT CIGS NEAR 10 THSD BKN AFTER 23Z WITH SCT SHRA AND TSRA. CIGS ARE EXPECTED TO FORM AROUND 1 THSD TO 2 THSD FT AFTER 05Z BECOMING CIGS 3 THSD TO THSD BKN BY 15Z SATURDAY WITH WDLY SCT SHRA. && .PREV DISCUSSION... /ISSUED 939 AM CDT FRI JUL 6 2007/ UPDATE... CURRENT CONVECTION IS LIFTING NORTH OVER THE SHALLOW SFC FRONT JUST SOUTH OF THE ESCARPMENT. MOIST INFLOW TOWARD THE CONVECTION IS VERY LIGHT (5KT OR LESS) WITH THE BETTER INFLOW FEEDING THE THUNDERSTORMS ALONG THE COASTAL PLAINS. STEERING WINDS THROUGHOUT THE ATMOSPHERIC COLUMN ARE VERY WEAK. SO EXPECT VARIED MOVEMENTS FROM SHOWERS AND THUNDERSTORMS...ANYWHERE FROM NORTHEAST TO SOUTH. OTHER THAN MINOR GRID ADJUSTMENTS, THE CURRENT FORECAST IS GOOD TO GO. PREV DISCUSSION... /ISSUED 614 AM CDT FRI JUL 6 2007/ AVIATION... LITTLE CHANGE OVER THE NEXT 24 HOURS AS A MOIST UNSTABLE AIRMASS OVER SOUTH TEXAS COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN ISOLD-SCT SHRA/TSRA ACROSS THE AREA. MVFR TO OCNLY IFR CIGS THIS MORNING WILL SLOWLY GIVE WAY TO VFR CONDITIONS AFTER 16Z...HOWEVER CIGS AND VSBYS WILL BE LOWER IN THE SHRA/TSRA. SURFACE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION. PREV DISCUSSION... /ISSUED 443 AM CDT FRI JUL 6 2007/ DISCUSSION... NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF CIRCULATION CENTERED NEAR A JCT TO ACT LINE. TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO GRANDE. MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 88 73 91 / 60 40 30 30 40 AUSTIN BERGSTROM INTL AIRPORT 86 69 89 72 89 / 70 40 30 40 40 DEL RIO INTL AIRPORT 92 74 91 75 96 / 40 40 30 30 10 SAN ANTONIO INTL AIRPORT 86 73 88 74 89 / 60 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. &&
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.